A case of delirium, motor disturbances, and autonomic dysfunction due to baclofen and tizanidine withdrawal: a review of the literature.

Published

Journal Article (Review)

We report a case of delirium accompanied by extrapyramidal symptoms and autonomic dysfunction in a 59-year-old man following abrupt cessation of baclofen and tizanidine. An extensive search for the etiology was undertaken, but it was only after a careful history was taken that suspicion for baclofen and tizanidine withdrawal was raised. The delirium and motor disturbances resolved within 24 h of reintroduction of baclofen. Withdrawal from muscle relaxants requires a high index of suspicion but should be considered in patients who manifest signs and symptoms of withdrawal from the medications, particularly visual hallucinations, rigidity and autonomic dysfunction.

Full Text

Duke Authors

Cited Authors

  • Karol, DE; Muzyk, AJ; Preud'homme, XA

Published Date

  • January 2011

Published In

Volume / Issue

  • 33 / 1

Start / End Page

  • 84.e1 - 84.e2

PubMed ID

  • 21353141

Pubmed Central ID

  • 21353141

Electronic International Standard Serial Number (EISSN)

  • 1873-7714

Digital Object Identifier (DOI)

  • 10.1016/j.genhosppsych.2010.10.003

Language

  • eng

Conference Location

  • United States